Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Herpes meds effects on HIV
Nov 25, 2005

First off, many thanks for the availability of this forum, and the education that it provides.

My question is how does Herpes medicines effect HIV? Are there any studies available? I have been positive since April of 2000 and have had no symptoms since converting. In 2003, I developed Herpes and went on Famvir. I wanted to put off anti-virals for as long as possible, but am wondering how taking fanvir for Herpes effects that? Also, my most recent lab results have not come back with good news. My CD4 count is now at 78, when one year ago, I was at 399. I still feel fine. Your thoughts and answers are greatly appreciated.

Thanks,

Z

Response from Dr. Pierone

Hello and thanks for posting. There is an interesting association between herpes virus infections and progression of HIV infection. Reactivation of herpes induces an immune response to bring it under control. For someone with HIV infection the reactivation of herpes may lead to a spike in the viral load that may persist for days to weeks. In order to prevent this from occurring it makes sense to maintain herpes prophylaxis with an anti-herpes medication like acyclovir or Famvir.

The drop of CD4 count to 78 is concerning of course. If repeat testing verifies the dramatic drop then you will likely need to begin therapy. But it is certainly possible that such a big drop could be an anomaly and it may be right back up to range when it is repeated. Best of luck and let us know how things go.



Previous
Follow Up - Clinical trial / recent seroconversion
Next
Lexiva/Truvada/Norvir and benzos

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement